Using progesterone cream while pregnant?

by Stephanie
(Canada)

I have been using progesterone cream for 6 months. I have PCOS and was having difficulty getting pregnant. My husband and I found your website and decided to try your cream out and well now I am 22 weeks pregnant:)

I see a naturopath and he thinks I should be weaning myself off your cream and let my body take over the progesterone making. I am still using the cream (the size of a blueberry twice a day) and I was wondering if it is safe to use through the whole pregnancy and if so how much exactly is safe for me to be using.

I have recently been experiencing ALOT of pain in my breasts, almost like someone is stabbing me and my naturopath advised me that the progesterone cream could be causing my body to make calcium deposits in breasts. Not sure if you know anything about this but I believe in your cream and just want to get some more information please. Thank you.

Comments for Using progesterone cream while pregnant?

Click here to add your own comments

Jun 09, 2011
Using progesterone cream while pregnant?
by: Wray

Hi Stephanie I can't tell you how delighted I am that the progesterone helped you fall pregnant! It should have helped, although normally other nutrients are needed to reverse PCOS. This is an increasing problem worldwide, which I'm beginning to suspect is due to a lack of vitamin D. This is essential to ovulation, a lack causing anovulatory cycles. Please have a test done, most of the people living in Canada have too low a level, not enough sun and the angle is too oblique to make much, see here, here, here and here. For more info see the Vitamin D council and GrassrootsHealth websites. This is an excellent video to watch too, see here. It's vital for a successful pregnancy and for the foetus, see here, here, here, here and here. I'm running out of space, so will start a new comment below. Take care Wray

Jun 09, 2011
Using progesterone cream while pregnant?
by: Wray

Hi again Stephanie We do have a page on Pregnancy. You'll notice how vital it is. So the last thing progesterone would do is cause pain in the breasts, otherwise all pregnant women would get it. We make over 400ng/ml per day during the last trimester. The blueberry size amount you are using is only giving you about 70mg/day. In fact I think this could probably be the reason for the painful breasts, it's not sufficient. Progesterone does help mastalgia, see here, here, here, here, here and here. Plus you could be short of iodine, see here, here, here and here. An easy way to find out if your level is low, get a tincture of iodine. Put 3 drops anywhere on your inner arm, rubbing them in with the dropper. If the patch fades in a few hours it means you are short. Continue applying it until the patch takes days to fade. Alternatively have a blood test. Finally, please consider taking taurine, this is also vital for the growing foetus, see here, here and here. Take care Wray

Aug 30, 2011
pregnant and using Natpro
by: stephanie

Hello again Wray
Thank you for all your advice from tha last responses you gave me. Very much appreciated:) Ok so here is another question for you. I am 35 weeks pregnant and still using less than a 1/4 tsp of progesterone just at night...it's an extremely small amount (just a small dab of it). when should I stop using the natpro cream??? Like at how many weeks? Should I be lessening the amount now or when would I do that?
I see a naturopath but his opinion was that I get off of it after 3 months..but i felt great and just felt like I should continue with it seeing my progesterone was extremely low before starting the cream. And also the last time I had my progesterone taken it was higher than the averages that they use here in Canada and my midwife, doctor and naturopath told me my progesertone was too high. What should my progesterone be testing at now that I am 35 weeks??? I do what you say I am feeling good so I dont want to go completely off of it and start feeling like crap and or do something to the baby by lowering my progesterone. Any advice you could give me would be very appreciated cause I dont have anyone else to speak with about these issues.
Thank you so very much.

Oct 03, 2011
pregnant and using Natpro
by: Wray

Hi Stephanie It's entirely up to you when to stop the progesterone. The most dangerous months are the first 4, or 16 weeks. Incidentally that's from conception, and not the extra two weeks doctors add on from the last menstrual period. I take it the 35 weeks is on the same basis, ie you're 33 weeks pregnant taken from conception. As you are feeling so good, it's evident your own progesterone is high, stopping the cream won't make much difference, as you're using such a small amount. You are also near term, so to my mind it would be better to continue it. As by the time you've reduced it slowly, which must be done, you will be at term. Please have handy some progesterone after you give birth, as 25% of women can get depression after childbirth. Ranging from baby blues to post natal psychosis. I'm not suggesting you will, but it's good to know progesterone will stop it. You might like to read this page which gives details, see here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...